Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 4, NWS Corpus Christi, TX

March 15, 2014Webb County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 15, 2014, 3:17 PM CDT for Webb County, Texas. It took effect at Mar 16, 2014, 7:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2014, 3:17 PM CDT (20:17 UTC)
In effect from
Mar 16, 2014, 7:00 AM CDT
Expired
Mar 16, 2014, 9:57 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS74 KCRP 152017
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT SAT MAR 15 2014

...WIND ADVISORY ISSUED FOR SUNDAY...

.A COLD FRONT IS FORECAST TO PUSH ACROSS THE BRUSH COUNTRY AND RIO
GRANDE PLAINS LATE TONIGHT AND EARLY SUNDAY. A SURGE OF STRONG
WINDS IS EXPECTED TO RIDE SOUTH ALONG THE RIO GRANDE...BRINGING
STRONG WINDS TO MUCH OF WEBB COUNTY.

TXZ239-160930-
/O.NEW.KCRP.WI.Y.0004.140316T1200Z-140316T1800Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
317 PM CDT SAT MAR 15 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY FOR WEBB COUNTY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM
CDT SUNDAY.

* TIMING...STRONGEST WINDS OCCURRING BETWEEN 7 AM AND 1 PM CDT.

* WINDS...NORTH TO NORTHWEST SUSTAINED BETWEEN 20 AND 30 MPH WITH
  GUSTS AROUND 40 MPH.

* IMPACTS...SOME LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND.
  DRIVING MAY BE DIFFICULT ESPECIALLY IF DRIVING HIGH PROFILE
  VEHICLES AND WHEN DRIVING IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

HART
2 follow-up statements
487 
WWUS74 KCRP 160922
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
422 AM CDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FOR SUNDAY...

.A COLD FRONT IS FORECAST TO PUSH ACROSS THE BRUSH COUNTRY AND
RIO GRANDE PLAINS THIS MORNING. A SURGE OF STRONG WINDS IS
EXPECTED TO RIDE SOUTH ALONG THE RIO GRANDE... BRINGING STRONG
WINDS TO WESTERN PORTIONS OF WEBB COUNTY.

TXZ239-161730-
/O.CON.KCRP.WI.Y.0004.140316T1200Z-140316T1800Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
422 AM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* TIMING...STRONGEST WINDS OCCURRING BETWEEN 7 AM AND 1 PM CDT.

* WINDS...NORTH TO NORTHWEST SUSTAINED BETWEEN 20 AND 30 MPH 
  WITH GUSTS AROUND 40 MPH. 

* IMPACTS...SOME LOOSE ITEMS OUTSIDE COULD BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT ESPECIALLY IF DRIVING HIGH PROFILE 
  VEHICLES AND WHEN DRIVING IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

PZ
494 
WWUS74 KCRP 161457 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
957 AM CDT SUN MAR 16 2014

...WIND ADVISORY HAS BEEN CANCELLED...

TXZ239-161600-
/O.CAN.KCRP.WI.Y.0004.000000T0000Z-140316T1800Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
957 AM CDT SUN MAR 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY FOR WEBB COUNTY.

ALTHOUGH WINDY CONDITIONS ARE EXPECTED LATER TODAY WITH WINDS OF
20 TO 30 MPH FROM THE NORTH AND GUSTS AROUND 35 MPH...THESE
FORECAST WINDS ARE BELOW WIND ADVISORY CRITERION AND THUS THE
ADVISORY HAS BEEN CANCELLED.

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:20 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 15, 12:20 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1220 PM CDT SAT MAR 15 2014

.DISCUSSION...UPDATE FOR 18Z AVIATION DISCUSSION.

&&

.AVIATION...CIGS SHOULD IMPROVE TO VFR THIS AFTN...BUT FLIGHT
RULES WILL DETERIORATE THIS EVENING/TONIGHT AT
KCRP/KVCT/KRKP/KALI...WITH KLRD REMAINING AT VFR. SKIES WILL TRY
TO CLEAR SOME THIS AFTN WITH MOST PERSISTENT CLOUD COVER ALONG THE
COAST AND OVER KVCT. ISO TO SCT SHRA MAY IMPACT KVCT THRU MID AFTN
BEFORE MOISTURE AXIS SHIFTS EAST. LLVL CLOUD COVER WILL REDVLP AND
LOWER THIS EVENING ACROSS EASTERN TERMINALS WITH IFR/LIFR
VSBYS/CIGS XPCTD. KLRD/KCOT SHOULD REMAIN AT VFR. A COLD FRONT
WILL SWEEP THROUGH THE REGION LATE TONIGHT AND ESPECIALLY SUN MRNG
WITH CIGS IMPROVING TO VFR WITHIN AN HOUR OR TWO AFTER FROPA.
ADDITIONAL -SHRA MAY IMPACT KVCT MID/LATE MRNG SUN. MODERATE/GUSTY
SSE WINDS SHOULD OCCUR AT KCRP/KVCT THIS AFTN WITH SSW WINDS AT
KALI AND VRB AT KLRD. LIGHT/VRB WINDS XCPTD AT ALL TERMINALS
OVERNIGHT WITH MODERATE TO STRONG NWRLY WINDS OCCRNG AFTER FROPA
SUN MRNG.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  64  73  44  69  /  20  10  20  10   0
VICTORIA          76  63  69  40  64  /  30  20  20  10   0
LAREDO            87  58  72  46  75  /  10  10  10   0   0
ALICE             83  62  71  43  71  /  10  10  10  10   0
ROCKPORT          73  64  71  45  64  /  30  20  20  10   0
COTULLA           83  57  67  42  71  /  10  10  10   0   0
KINGSVILLE        82  64  73  43  70  /  20  10  10  10   0
NAVY CORPUS       73  65  72  47  66  /  20  10  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: DUVAL...JIM WELLS...KLEBERG...LA
     SALLE...LIVE OAK...MCMULLEN...NUECES...SAN PATRICIO...WEBB.

GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Mar 15, 5:58 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 AM CDT SAT MAR 15 2014

TXZ229>234-239>247-161100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
558 AM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS EASTERN
PORTIONS OF SOUTH TEXAS. A FEW THUNDERSTORMS COULD BECOME STRONG
NORTHEAST OF INTERSTATE 37...PRODUCING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS SUNDAY MORNING. WINDY
CONDITIONS...WITH NORTHWEST WINDS GUSTING FROM 30 TO 40 MPH...AND
DRIER AIR WILL PREVAIL BEHIND THE FRONT SUNDAY AFTERNOON...MAINLY
ALONG AND WEST OF INTERSTATE 37.

A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR
COUNTIES ALONG INTERSTATE 37 WEST TO THE RIO GRANDE...DUE TO THE
GUSTY WIND AND DRY AIR BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-161100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
558 AM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SEA FOG MAY DEVELOP TODAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF PORT ARANSAS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY BEHIND THE COLD FRONT
SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. NORTHWEST WINDS OF 20
TO 30 KNOTS ARE EXPECTED WITH OCCASIONAL GUSTS TO 35 KNOTS. ROUGH
BAY WATERS WILL OCCUR ALONG WITH SEAS OFFSHORE BUILDING TO 8 TO 10
FEET LATE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:17 PM CDTSmall Craft AdvisoryCRP46 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.